MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-411UR
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device manufacturer date: the device was manufactured in april 2017 based on the three-digit lot number.The specific date could not be determined with that information.The suspect device was discarded by the customer and could not be sent to olympus for evaluation.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported the subject device was used beyond the expiry date of 31mar2020.The endoscopic submucosal dissection procedure was completed smoothly and successfully and the patient was well.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 6 years since the subject device was manufactured.Based on the results of the investigation, the root cause of the subject device being used after expiry date was due to misuse by the user.The expiration date of this product is marked on the label on the box and the sterile pack.The following information is stated in the instructions for use (ifu) which may have prevented the event: "do not use an instrument after the expiration date displayed on the sterile package.Doing so may pose an infection control risk or cause tissue irritation." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16511874
Report Number9614641-2023-00350
Device Sequence Number14867850
Product Code KNS
UDI-Device Identifier04953170251542
UDI-Public04953170251542
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFD-411UR
Device Lot Number74K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown